Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 17, NWS Corpus Christi, TX

October 18, 2014Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 18, 2014, 2:45 PM CDT for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2014, 2:45 PM CDT (19:45 UTC)
Expired
Oct 18, 2014, 4:45 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WGUS54 KCRP 181945
FFWCRP
TXC355-182145-
/O.NEW.KCRP.FF.W.0017.141018T1945Z-141018T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT SAT OCT 18 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 445 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED   
  AREA. DOPPLER RADAR ESTIMATED RAINFALL RATES OF UP TO 2 INCHES PER 
  HOUR OVER PORTIONS OF CORPUS CHRISTI. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WAS CAUSING FLOODING TO OCCUR  
  NORTH OF CORPUS CHRISTI INTERNATIONAL AIRPORT AND OVER THE         
  SOUTHERN SECTIONS OF THE CITY OF CORPUS CHRISTI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2757 9730 2763 9726 2762 9728 2759 9728
      2756 9732 2765 9763 2766 9765 2788 9767
      2782 9741 2780 9738 2774 9735 2768 9720
      2767 9718 2757 9724 2757 9726 2755 9727

$$

87
2 follow-up statements
160 
WGUS74 KCRP 182015
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT SAT OCT 18 2014

TXC355-182145-
/O.CON.KCRP.FF.W.0017.000000T0000Z-141018T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
INCLUDING THE CITIES OF...CORPUS CHRISTI...
CORPUS CHRISTI INTERNATIONAL AIRPORT...ROBSTOWN
315 PM CDT SAT OCT 18 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN NUECES COUNTY...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE FLASH FLOODING OVER THE WARNED AREA. REPORTS OF FLOODING 
INCLUDE A REPORT OF ROAD CLOSURES AT THE 6700 BLOCK OF THE WESTBOUND 
LANES OF INTERSTATE 37. DOPPLER RADAR ESTIMATED MAXIMUM RAINFALL 
RATES AROUND 1.5 INCHES PER HOUR ASSOCIATED WITH A LINE OF SHOWERS 
AND THUNDERSTORMS OVER SOUTHEASTERN NUECES COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNAVILLE...
BAY AREA MEDICAL CENTER...CALALLEN...CHRISTUS SPOHN HOSPITAL SOUTH...
CLARKWOOD AND COLE PARK. SOME CREEKS THAT WILL EXPERIENCE FLOODING 
INCLUDE OSO CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2757 9730 2763 9726 2762 9728 2759 9728
      2756 9732 2765 9763 2766 9765 2788 9767
      2782 9741 2780 9738 2774 9735 2768 9720
      2767 9718 2757 9724 2757 9726 2755 9727

$$

87
003 
WGUS74 KCRP 182107
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT SAT OCT 18 2014

TXC355-182145-
/O.CON.KCRP.FF.W.0017.000000T0000Z-141018T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
INCLUDING THE CITIES OF...CORPUS CHRISTI...
CORPUS CHRISTI INTERNATIONAL AIRPORT...ROBSTOWN
407 PM CDT SAT OCT 18 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN NUECES COUNTY...

AT 406 PM CDT...RAINFALL HAS DISSIPATED ACROSS THE WARNED AREA. 
HOWEVER...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT 
FLOODING OVER PORTIONS OF THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNAVILLE...
BAY AREA MEDICAL CENTER...CALALLEN...CHRISTUS SPOHN HOSPITAL SOUTH...
CLARKWOOD AND COLE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2757 9730 2763 9726 2762 9728 2759 9728
      2756 9732 2765 9763 2766 9765 2788 9767
      2782 9741 2780 9738 2774 9735 2768 9720
      2767 9718 2757 9724 2757 9726 2755 9727

$$

87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 12:50 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 18, 12:50 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1250 PM CDT SAT OCT 18 2014

.DISCUSSION...SEE AVIATION BELOW FOR 18Z TAF UPDATE.

&&

.AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE DEVELOPING ACROSS EASTERN PORTIONS OF SOUTH TEXAS THIS
AFTERNOON. EXPECT ACTIVITY TO PUSH FURTHER WEST THROUGH THE
AFTERNOON. CEILINGS WILL CONTINUE BOUNCING BETWEEN VFR AND MVFR
CRITERIA WITH THE CONVECTION MAINLY AROUND KCRP AND KALI EARLY
THIS AFTERNOON...MOVING WEST TO THE RIO GRANDE PLAINS LATE THIS
EVENING/TONIGHT. VSBYS WILL BE REDUCED TO MVFR CRITERIA AS WELL
WITH ANY RAINFALL OR BR WITH THIS ACTIVITY. EXPECT MVFR CEILINGS
LIFTING BACK TO VFR LEVELS BY EARLY/MID MORNING SUNDAY. WINDS WILL
GENERALLY REMAIN LIGHT OUT OF THE EAST SOUTHEAST...THOUGH MAY SEE
SOME MODERATE GUSTS WITH ANY SHOWERS OR THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  85  69  84  68  /  20  20  10  20  10
VICTORIA          66  86  65  86  64  /  10  10  10  10  10
LAREDO            73  87  67  85  67  /  30  30  20  20  20
ALICE             70  86  68  84  67  /  20  20  20  20  10
ROCKPORT          73  85  71  84  71  /  20  10  10  10  10
COTULLA           69  85  65  86  65  /  30  30  10  20  10
KINGSVILLE        71  86  69  84  68  /  20  20  20  20  20
NAVY CORPUS       74  84  73  84  72  /  20  20  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

LK/84...AVIATION
Hazardous weather outlook, Oct 18, 5:14 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 AM CDT SAT OCT 18 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-190000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
514 AM CDT SAT OCT 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATER TODAY OVER
THE COASTAL PLAINS AND COASTAL WATERS AND EXTENDING WEST INTO THE
BRUSH COUNTRY. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT
OVER THE BRUSH COUNTRY INTO THE COASTAL BEND.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY MAINLY
OVER THE BRUSH COUNTRY. ISOLATED THUNDERSTORMS ARE POSSIBLE FROM
THE SOUTHERN COASTAL BEND INTO THE BRUSH COUNTRY MONDAY THROUGH
TUESDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

SMALL CRAFT ADVISORY CONDITIONS DUE TO HIGH SEAS ARE POSSIBLE
TUESDAY EVENING THROUGH THURSDAY OVER THE OFFSHORE WATERS. THERE
IS A RISK FOR RIP CURRENTS AND MINOR COASTAL FLOODING WEDNESDAY
AND THURSDAY DUE TO THE COMBINED INFLUENCE OF LONG PERIOD SWELLS
AND PERSISTENT MODERATE EAST TO NORTHEAST WINDS IN THE SURF ZONE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/IB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 12:56 PM CDTAreal Flood AdvisoryCRPNueces64 min
Oct 18, 1:00 PM CDTAreal Flood AdvisoryCRPRefugio, San Patricio60 min
Oct 18, 2:17 PM CDTAreal Flood AdvisoryCRPNueces88 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.